Advanced Search
Article Contents
Article Contents

Existence of multiple solutions to a discrete fourth order periodic boundary value problem

Abstract Related Papers Cited by
  • Sufficient conditions are obtained for the existence of multiple solutions to the discrete fourth order periodic boundary value problem \begin{equation*} \begin{array}{l} \Delta^4 u(t-2)-\Delta(p(t-1)\Delta u(t-1))+q(t) u(t)=f(t,u(t)),\quad t\in [1,N]_{\mathbb{Z}},\\ \Delta^iu(-1)=\Delta^iu(N-1),\quad i=0, 1,2, 3. \end{array} \end{equation*} Our analysis is mainly based on the variational method and critical point theory. One example is included to illustrate the result.
    Mathematics Subject Classification: Primary: 39A10; Secondary: 34B15.


    \begin{equation} \\ \end{equation}
  • [1]

    R. P. Agarwal, "Difference Equations and Inequalities, Theory, Methods, and Applications,'' $2^{nd}$ edition, Marcel Dekker, New York, 2000.


    D. R. Anderson and R. I. Avery, Existence of a periodic solution for continuous and discrete periodic second-order equations with variable potentials, J. Appl. Math. Comput., 37 (2011), 297-312.


    D. R. Anderson and F. Minhós, A discrete fourth-order Lidstone problem with parameters, Appl. Math. Comput., 214 (2009), 523-533.


    F. M. Atici and G. Sh. Guseinov, Positive periodic solutions for nonlinear difference equations with periodic coefficients, J. Math. Anal. Appl., 232 (1999), 166-182.


    Z. Bai, Iterative solutions for some fourth-order periodic boundary value problems, Taiwanese J. Math., 12 (2008), 1681-1690.


    C. Bereanu, Periodic solutions of some fourth-order nonlinear differential equations, Nonlinear Anal. 71 (2009), 53-57.


    A. Cabada and N. Dimitrov, Multiplicity results for nonlinear periodic fourth order difference equations with parameter dependence and singularities, J. Math. Anal. Appl., 371 (2010), 518-533.


    A. Cabada and J. B. Ferreiro, Existence of positive solutions for nth-order periodic difference equations, J. Difference Equ. Appl., 17 (2011), 935-954.


    X. Cai and Z. Guo, Existence of solutions of nonlinear fourth order discrete boundary value problem, J. Difference Equ. Appl. 12 (2006), 459-466.


    D. C. Clark, A variant of the Liusternik-Schnirelman theory, Indiana Uni. Math. J., 22 (1972), 65-74.


    M. Conti, S. Terracini and G. Verzini, Infinitely many solutions to fourth order superlinear periodic problems, Trans. Amer. Math. Soc., 356 (2004), 3283-3300.


    T. He and Y. Su, On discrete fourth-order boundary value problems with three parameters, J. Comput. Appl. Math., 233 (2010), 2506-2520.


    Z. He and J. Yu, On the existence of positive solutions of fourth-order difference equations, Appl. Math. Comput., 161 (2005), 139-148.


    J. Ji and B. Yang, Eigenvalue comparisons for boundary value problems of the discrete beam equation, Adv. Difference Equ., 2006, Art. ID 81025, 9 pp.


    W. G. Kelly and A. C. Peterson, "Difference Equations, an Introduction with Applications,'' $2^{nd}$ edition, Academic Press, New York, 2001.


    Y. Li, Positive solutions of fourth-order periodic boundary value problems, Nonlinear Anal., 54 (2003), 1069-1078.


    Y. Li and H. Fan, Existence of positive periodic solutions for higher-order ordinary differential equations, Comput. Math. Appl., 62 (2011), 1715-1722.


    R. Ma and Y. Xu, Existence of positive solution for nonlinear fourth-order difference equations, Comput. Math. Appl., 59 (2010), 3770-3777.


    P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, in "CMBS Regional Conf. Ser. Math.,'' Vol. 65, Amer. Math. Soc., Providence, RI, 1986.


    B. Zhang, L. Kong, Y. Sun and X. Deng, Existence of positive solutions for BVPs of fourth-order difference equation, Appl. Math. Comput., 131 (2002), 583-591.

  • 加载中
Open Access Under a Creative Commons license

Article Metrics

HTML views() PDF downloads(155) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint